Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Aug 19, 2007, 4:29 PM MDT for Chouteau County, Montana. It was in force for 91 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 4:29 PM MDT (22:29 UTC)
- Expired
- Aug 19, 2007, 6:00 PM MDT
- In force
- 91 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Chouteau County, MT
The radar
The Great Falls radar (KTFX), 99 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:55 PM MDT | TSTM WND GST 60 | 10 Sw Fort Benton, MT | ZERO VISIBILITY FROM BLOWING DUST. |
| Aug 19, 5:00 PM MDT | TSTM WND GST 46 | 1 N Loma, MT | 46 MPH PEAK WIND GUST AT LOMA DOT SENSOR. |
| Aug 19, 5:00 PM MDT | TSTM WND GST 60 | Fort Benton, MT | WIND GUSTS ESTIMATED 50 TO 60 MPH IN FORT BENTON. |
| Aug 19, 5:13 PM MDT | TSTM WND GST 53 | 1 N Loma, MT | 53 MPH PEAK WIND GUST AT THE LOMA DOT SENSOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 1:36 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2190 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTFX 192230
SVRTFX
MTC015-200000-
/O.NEW.KTFX.SV.W.0124.070819T2229Z-070820T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
429 PM MDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
THIS INCLUDES THE CITY OF FORT BENTON...
* UNTIL 600 PM MDT
* AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES EAST OF BLACK EAGLE...MOVING NORTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR FORT BENTON AROUND 455 PM MDT...
18 MILES NORTHWEST OF GERALDINE AROUND 505 PM MDT.
WIND GUSTS TO 70 MPH ARE LIKELY WITH THIS STORM.
DAMAGING WINDS UP OVER 60 MPH WERE REPORTED IN GREAT FALLS WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS.
LAT...LON 4813 10992 4806 11127 4748 11061 4766 10991
4780 10965
$$
BRUSDA3 follow-up statements
000
WWUS55 KTFX 192255
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
455 PM MDT SUN AUG 19 2007
MTC015-200000-
/O.CON.KTFX.SV.W.0124.000000T0000Z-070820T0000Z/
CHOUTEAU MT-
455 PM MDT SUN AUG 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CHOUTEAU COUNTY...
AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR FORT BENTON...
MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...FORT BENTON AT 455 PM...AND
NEAR LOMA BY 505 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY
EVENING FOR WESTERN MONTANA.
LAT...LON 4813 10992 4806 11127 4748 11061 4766 10991
4780 10965
$$
BRUSDA000
WWUS55 KTFX 192344
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
543 PM MDT SUN AUG 19 2007
MTC015-200000-
/O.CON.KTFX.SV.W.0124.000000T0000Z-070820T0000Z/
CHOUTEAU MT-
543 PM MDT SUN AUG 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CHOUTEAU COUNTY...
AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 28 MILES NORTH OF ILIAD...
OR ABOUT 8 MILES NORTH OF BIG SANDY...MOVING NORTHEAST AT 30 MPH.
THIS SEVERE THUNDERSTORM SHOULD EXIT NORTHERN CHOUTEAU COUNTY BY
6 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY
EVENING FOR WESTERN MONTANA.
LAT...LON 4813 10992 4806 11127 4748 11061 4766 10991
4780 10965
$$
BRUSDA000
WWUS55 KTFX 192354
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
554 PM MDT SUN AUG 19 2007
MTC015-200004-
/O.EXP.KTFX.SV.W.0124.000000T0000Z-070820T0000Z/
CHOUTEAU MT-
554 PM MDT SUN AUG 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHOUTEAU COUNTY EXPIRES AT
600 PM MDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY
EVENING FOR WESTERN MONTANA.
LAT...LON 4813 10992 4806 11127 4748 11061 4766 10991
4780 10965
$$
BRUSDAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:00 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 19, 3:00 PM MDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 300 PM MDT SUN AUG 19 2007 .DISCUSSION... ANOTHER ACTIVE EVENING OF WEATHER EXPECTED...BEFORE COOLER AND A BIT MORE STABLE AIR MOVES INTO THE REGION FOR MONDAY AND TUESDAY. A PACIFIC COLD FRONT IS APPROACHING THE ROCKY MOUNTAIN FRONT AT 3 PM THIS AFTERNOON...AND THIS FRONT WILL MOVE EASTWARD ACROSS NORTH CENTRAL AND SOUTHWEST MONTANA THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING HOURS. EXPECT A LINE OF THUNDERSTORMS TO ACCOMPANY THE FRONTAL PASSAGE. SOME STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. EXPECT COOLER AIR TO MOVE INTO THE REGION AFTER MIDNIGHT. FOR MONDAY AND TUESDAY...AN UPPER LEVEL TROF OF LOW PRESSURE WILL RESIDE OVER THE REGION FOR BOTH MONDAY AND TUESDAY. THIS WILL RESULT IN COOLER AIR MOVING INTO THE REGION...WITH TEMPERATURES ONLY NEAR NORMAL FOR EARLY NEXT WEEK. THE CHANCES FOR ANY PRECIPITATION WILL BE ON THE LOW SIDE...WITH THE BEST CHANCE FOR ANY PRECIP OVER THE MOUNTAINS. WINDS WILL REMAIN BREEZY...ESPECIALLY ON MONDAY...BUT WITH THE COOLER TEMPERATURES HUMIDITIES WILL NOT BE AS LOW AS THEY HAVE BEEN...THUS A RED FLAG WARNING IS NOT EXPECTED AT THIS TIME. BRUSDA TUESDAY NIGHT THROUGH FRIDAY NIGHT...UPPER LEVEL LOW MOVES TO THE EAST OF MONTANA PUTTING CWA IN A NORTHWEST FLOW ALOFT THEN SWITCHES TO A WESTERLY FLOW FOR THE PERIOD. A DISTURBANCE MOVES THROUGH THE FLOW ON THURSDAY FOR A CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE NEAR NORMAL. MODELS TRY TO WARM TEMPERATURES UP SOME EACH DAY BUT FOR NOW WILL GO WITH MODERATION AS NOTHING INDICATES A FAST WARMING TREND. CAMP SATURDAY THROUGH SUNDAY...MODELS ARE IN FAIR AGREEMENT DURING THIS PERIOD. AN UPPER LEVEL RIDGE BUILDS OVER THE REGION RESULTING IN A DRY AND WARMER FORECAST. SKIES WILL BE CLEAR TO PARTLY CLOUDY. TEMPERATURES ARE EXPECTED TO WARM TO SEVERAL DEGREES ABOVE SEASONAL AVERAGES. EK && .AVIATION... UPDATED 1755Z. A STRONG UPPER LEVEL TROF AND ASSOCIATED SURFACE LOW AND COLD FRONT WILL MOVE EAST ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. GUSTY SOUTHWEST WINDS WILL DEVELOP BY EARLY THIS AFTERNOON AHEAD OF THE FRONT WITH WINDS SHIFTING TO THE WEST AND REMAINING WINDY BEHIND THE FRONT. THE N-S COULD FRONT WILL CROSS THE CONTINENTAL DIVIDE BETWEEN 20 AND 23Z AND REACH A KLWT TO KHVR LINE BETWEEN 02 AND 05Z. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT LATER THIS AFTERNOON WITH ANY THUNDERSTORM ACTIVITY HAVING THE POTENTIAL FOR STRONG GUSTY WINDS. WESTERLY WINDS WILL DIMINISH SLIGHTLY AFTER 06Z BUT REMAIN GUSTY...ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. HOENISCH && .FIRE WEATHER... A RED FLAG WARNING WILL CONTINUE THROUGH MIDNIGHT...AS A PACIFIC COLD FRONT MOVES THROUGH THE REGION. EXPECT GUSTY SOUTH WINDS AHEAD OF THE FRONT...TO SWITCH TO THE WEST BEHIND THE FRONT. THE WINDS WILL REMAIN STRONG AT HIGHER ELEVATIONS THROUGH MONDAY. HUMIDITIES WILL FALL TO NEAR 10 PERCENT BY LATE AFTERNOON...THEN BEGIN TO INCREASE AFTER FRONTAGE PASSAGE. BREEZY CONDITIONS WITH A BIT HIGHER HUMIDITIES ARE EXPECTED FOR MONDAY. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 53 76 48 75 / 20 10 10 10 CTB 50 72 45 71 / 20 10 10 10 HLN 54 78 52 77 / 20 10 10 10 BZN 49 79 46 78 / 30 10 10 10 WEY 38 70 41 72 / 40 20 20 10 DLN 46 75 46 74 / 20 10 10 10 HVR 57 77 49 76 / 50 10 10 10 LWT 53 73 47 72 / 50 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ112>118. SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT THIS EVENING FOR MTZ008- 011>015-047-050>055. && SHORT TERM...99 LONG TERM...99 AVIATION...99 WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 19, 3:13 PM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 313 PM MDT SUN AUG 19 2007 MTZ008>015-044>055-201200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 313 PM MDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA UNTIL MIDNIGHT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MOST OF NORTH CENTRAL AND SOUTHWEST MONTANA UNTIL 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 19, 3:42 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
342 PM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND GST 9 S WOLF CREEK 46.88N 112.07W
08/19/2007 M60 MPH LEWIS AND CLARK MT DEPT OF HIGHWAYS
60 MPH PEAK WIND GUST AT SIEBEN FLATS DOT SENSOR.
&&
BRUSDALocal storm report, Aug 19, 3:46 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
346 PM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 12 W FAIRFIELD 47.62N 112.24W
08/19/2007 E50 MPH TETON MT TRAINED SPOTTER
WIND SPEEDS ESTIMATED AT 40 TO 50 MPH.
&&
BRUSDALocal storm report, Aug 19, 3:57 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
357 PM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 6 S CASCADE 47.18N 111.70W
08/19/2007 E60 MPH CASCADE MT PUBLIC
ESTIMATED WIND GUSTS TO 60 MPH...ALONG WITH PEA SIZE
HAIL.
&&
BRUSDALocal storm report, Aug 19, 4:00 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
400 PM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND GST 8 N WOLF CREEK 47.12N 112.07W
08/19/2007 E59 MPH LEWIS AND CLARK MT DEPT OF HIGHWAYS
59 MPH WIND GUST AT THE GARY COOPER BRIDGE DOT SENSOR
NEAR DEARBORN.
&&
BRUSDALocal storm report, Aug 19, 4:05 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
405 PM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND GST CHOTEAU 47.81N 112.18W
08/19/2007 E60 MPH TETON MT TRAINED SPOTTER
ESTIMATED WIND GUSTS OF 50 TO 60 MPH NEAR CHOTEAU.
&&
BRUSDALocal storm report, Aug 19, 4:16 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
416 PM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GST 3 SW GREAT FALLS 47.47N 111.34W
08/19/2007 M62 MPH CASCADE MT MESONET
62 MPH PEAK WIND GUST AT THE NWS OFFICE IN GREAT FALLS.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:21 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 29 min |
| Aug 19, 3:32 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 88 min |
| Aug 19, 4:03 PM MDT | Severe Thunderstorm Warning | TFX | Pondera, Teton | 57 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.